CSN Login
Members Online: 16

Leg/muscle weakness on one side only

bkane101
Posts: 35
Joined: Apr 2011

Part of the effects I'm having with my hypothyroidism is the feelings of fatigue in my body, especially my legs. It's like I have restless leg syndrom, but what I'm concerned about is that it's really bad on my right side. My right leg feels almost heavier than the other side and more "dead" than the other side. Part of me wonders if it could be a blood clot? I would hope not but it just seems weird that I have such a difference on the right side of my body and I'm wondering if anyone else has had the same thing as me.

Barbara

palmyrafan's picture
palmyrafan
Posts: 398
Joined: Mar 2011

Hi there,

I also have hypothyroidism and I am on .025 mcg of Synthroid a day. I also have problems with my adrenal glands and am on 15 mgs of Prednisone a day.

That said, I do have an issue with my left leg, some "fullness" around the calf and knee area, but my doctor assures me that I have no clots in my legs. He said that he has heard other patients talk about restless leg syndrome while on the meds. I was told it was probably the prednisone and not the synthroid but I don't know if there is any way to tell for sure. However, I do know that the more I wean down off the Prednisone, the less my leg bothers me.

I do have a different problem and that is with the bottom of both feet "cramping" up in the middle of the night. Usually starts in the little balls of my feet directly under my toes and it makes my feet curl and hurt to the point that I have to get out of bed or they create charley horses in my legs.

I am sorry, I wish I could be of more help. If you find out anything about what is causing this, I hope you will let the rest of us know. I know you and I aren't the only ones with this issue.

I hope you find relief soon.

Peace.

Teresa

sunnyaz
Posts: 582
Joined: Oct 2010

Hi Barbara,

There could be many reasons for unilateral weakness. Go to your Primary Care doctor as soon as possible. He/She can help you rule out certain diagnosis by examining you. It could be a neurological disorder or any number of things, but I wouldn't wait to get it checked out.

Blessings,
Julie-SunnyAZ

nasher
Posts: 507
Joined: Apr 2010

go to the doc and have it checked out ...

It probably is nothing but it could be alot of things.

Its like anything else its probably nothing but its better knowing and treating it if it is something

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network